Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 137, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 25, 2008, 6:49 PM EDT for Lucas County, Ottawa County, Wood County, Ohio. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2008, 6:49 PM EDT (22:49 UTC)
- Expired
- Jun 25, 2008, 7:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Lucas County, OH, Ottawa County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 117 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:00 PM EDT | TSTM WND DMG | Maumee, OH | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 252250
SVRCLE
OHC095-123-173-252345-
/O.NEW.KCLE.SV.W.0137.080625T2249Z-080625T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
649 PM EDT WED JUN 25 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO...
NORTHWESTERN OTTAWA COUNTY IN NORTHWEST OHIO...
NORTHEASTERN WOOD COUNTY IN NORTHWEST OHIO...
* UNTIL 745 PM EDT
* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF WHITEHOUSE...OR
ABOUT 13 MILES WEST OF WATERVILLE...AND MOVING EAST AT 41 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLLAND...SYLVANIA...PERRYSBURG...TOLEDO...ROSSFORD...NORTHWOOD AND
OREGON
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4162 8387 4169 8387 4173 8368 4173 8346
4171 8343 4170 8336 4161 8312 4150 8388
4161 8388
TIME...MOT...LOC 2249Z 260DEG 35KT 4158 8391
$$
LOMBARDY2 follow-up statements
000
WWUS51 KCLE 252318
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
718 PM EDT WED JUN 25 2008
OHC095-123-173-252345-
/O.CON.KCLE.SV.W.0137.000000T0000Z-080625T2345Z/
WOOD OH-LUCAS OH-OTTAWA OH-
718 PM EDT WED JUN 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN OTTAWA...LUCAS AND NORTHEASTERN WOOD COUNTIES...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSSFORD...OR ABOUT
NEAR TOLEDO...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALBRIDGE...NORTHWOOD...HARBOR VIEW AND OREGON
LAT...LON 4162 8387 4169 8387 4173 8368 4173 8346
4171 8343 4170 8336 4161 8312 4150 8388
4161 8388
TIME...MOT...LOC 2318Z 260DEG 35KT 4163 8354
$$
FITZ000
WWUS51 KCLE 252341
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
742 PM EDT WED JUN 25 2008
OHC095-123-173-252352-
/O.EXP.KCLE.SV.W.0137.000000T0000Z-080625T2345Z/
WOOD OH-LUCAS OH-OTTAWA OH-
742 PM EDT WED JUN 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OTTAWA...LUCAS
AND NORTHEASTERN WOOD COUNTIES EXPIRES AT 745 PM EDT...
LAT...LON 4162 8387 4169 8387 4173 8368 4173 8346
4171 8343 4170 8336 4161 8312 4150 8388
4161 8388
TIME...MOT...LOC 2342Z 260DEG 35KT 4167 8323
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:57 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 25, 3:57 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 357 PM EDT WED JUN 25 2008 .SYNOPSIS... A WARM FRONT OVER THE NATIONS MID SECTION COMBINED WITH AN UPPER AIR DISTURBANCE WILL MOVE EAST THIS EVENING AND CROSS THE LOWER GREAT LAKES TONIGHT. A WARM AND MORE HUMID SOUTHWEST FLOW WILL OCCUR LATE IN THE WEEK UNTIL THE NEXT COLD FRONT CROSSES THE AREA SATURDAY INTO SUNDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SHOWERS AND CLOUD COVER FROM MORNING CONVECTION ARE MAKING THEIR WAY ACROSS THE CWA THIS AFTERNOON LIMITING INSTABILITY FOR THE TIME BEING. MCV WILL PROVIDE A FOCUS FOR CONVECTION THIS EVENING ALONG WITH LLJ AND A CONTINUED INCREASE IN MOISTURE. NEW DEVELOPMENT ACROSS INDIANA WITH RECOVERED AIRMASS TO TRANSLATE EAST WITH LEFTOVER MCV. ISOLATED SEVERE THREAT STILL THERE TONIGHT. TYPICALLY HEAVY RAINFALL WITH THUNDERSTORMS. TEMPS ONLY FALLING BACK INTO THE MID/UPPER 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... UNSETTLED WEATHER WILL CONTINUE INTO THE WEEKEND AS WE NEVER FULLY CLEAR OUT OF THIS PATTERN AND AIRMASS. THURSDAY MORNING LOOKS QUIET AS AREA WILL BE IN WAKE OF SHORTWAVE. ONLY DIFFERENCE THURSDAY IS THAT UPPER MIDWEST COLD FRONT NEARS OH/PA. SO NEW TS DEVELOPMENT POSSIBLE BY AFTERNOON. HAVE MAINTAINED A 50 PERCENT POPS. LOWERED TEMPS TO JUST SHY OF 90 WITH PERIODS OF CONVECTIVE DEBRIS CLOUDS KEEPING TEMPS IN CHECK. MOISTURE POOLS AHEAD OF THAT FRONT WHICH WILL BE LAYING E-W NEAR THE VICINITY OF LAKE ERIE AND HEAVY RAINFALL THREAT INCREASES THURSDAY THROUGH SATURDAY. VARIOUS SHORTWAVES CONVECTIVELY INDUCED OR NOT IN RELATIVELY ZONAL FLOW WITH MAJORITY OF THE WESTERLIES TO THE NORTH OF THE AREA WILL KEEP SHRA/TS CHANCES GENERICALLY IN THE FORECAST UNTIL TIMING CAN BE BETTER ESTABLISHED. FRONT PUSHES BACK NORTHWARD AGAIN FRIDAY WITH A TROUGH FOR SATURDAY. TRUE FRONT LOOKS DELAYED UNTIL EARLY SUNDAY MORNING. AREA STILL IN SLIGHT RISK OF SEVERE THROUGH SATURDAY. TEMPS IN THE 80S DAY AND 60S NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE FIRST HALF OF THE EXTENDED. GFS AND OTHER MODELS LOOKING TO BE A LITTLE BETTER IN AGREEMENT WITH LINGERING LOW PRESSURE SYSTEM WITH UPPER LEVEL SUPPORT TO MOVE SLOWLY NORTHEASTWARD OUT OF THE AREA. LOOK FOR A CHANCE OF SHOWERS AND TSTMS SUNDAY AND MONDAY. HIGH PRESSURE BUILDS INTO THE FORECAST AREA TUESDAY AND WEDNESDAY RESULTING IN SOME DRYING CONDITIONS. TEMPS NEAR THE SEASONAL AVERAGES SUNDAY THRU WEDNESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SOME SHOWERS WITH CONVECTION CONTINUE TO PUSH EASTWARD ACROSS MOST OF THE NORTHERN HALF OF OHIO. WILL CONTINUE THE THINKING OF THE PREVIOUS FORECAST SHIFT WITH A CHC OF SHOWERS AND POSSIBLY A TSTM. DYNAMICS ARE MUCH STRONGER FOR LATER THIS AFTERNOON AND EVENING. LOOK FOR VFR CONDS GIVING WAY TO MVFR CONDS IN POSSIBLE TSTMS DURING THIS FIRST PERIOD THRU EARLY TONIGHT. ON THURSDAY LOOK FOR MORE SHOWERS AND THUNDERSTORMS. WINDS BECOMING SW AND INCREASING THIS AFTERNOON AND EVENING. .OUTLOOK...WE WILL CONTINUED THE UNSETTLED WEATHER FRIDAY THROUGH MONDAY WITH A THREAT OF SHOWERS AND THUNDERSTORMS EACH DAY. LOOK FOR NON VFR CONDITIONS IN SHOWERS AND THUNDERSTORMS...OTHERWISE SHOULD BE MAINLY VFR EXCEPT FOR SOME EARLY MORNING MVFR BR. && .MARINE... IN GENERAL WE EXPECT SW WINDS TO INCREASE TO ABOUT 10 TO 20 KTS TONIGHT AND CONTINUE THU. A WEAK COLD FRONT SHOULD DROP ACROSS THE LAKE THU NIGHT TO VEER A LIGHTER W FLOW AROUND TO THE NE THEN E INTO FRI THEN CONTINUE TO VEER AROUND TO THE S AND SW FRI NIGHT THROUGH SAT WHILE INCREASING IN SPEEDS SOME. MORE PROBLEMATIC WILL BE LOCALIZED WIND SHIFTS AND STRONG GUSTS FROM NUMEROUS STRONG TO LOCALLY SEVERE THUNDERSTORMS THAT WILL AFFECT THE LAKE ON AND OFF AGAIN TONIGHT THROUGH SATURDAY. WINDS WILL EASILY GUST TO 35 KNOTS OR MORE WITH MANY OF THESE THUNDERSTORMS. A STRONGER COLD FRONT WILL SWEEP THROUGH THE LAKE LATE SATURDAY OR SATURDAY NIGHT TO DIMINISH THE STORM THREAT AND KICK THE WINDS TO MAINLY WEST. WINDS SHOULD THEN WAVER BACK AND FORTH BETWEEN W AND SW THROUGH MONDAY AS TROUGHS OF LOW PRESSURE DROP SE ACROSS THE LAKE. WIND SPEEDS SHOULD MAINLY STAY 15 KTS OR LESS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN SHORT TERM...OUDEMAN LONG TERM...BC AVIATION...BC MARINE...ADAMS
Hazardous weather outlook, Jun 25, 5:40 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 540 AM EDT WED JUN 25 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-260945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 540 AM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON INTO TONIGHT AS THE ATMOSPHERE BECOMES UNSTABLE. THE BEST CHANCE OF THUNDERSTORMS AND THE THREAT FOR THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL IS ACROSS NORTHWEST OHIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY WITH DAMAGING WIND AND LARGE HAIL. THE MOST LIKELY CHANCE WOULD BE EACH AFTERNOON AND EVENING. HEAVY DOWNPOURS ARE ALSO LIKELY. THE UPPER TROUGH WILL DEEPEN ON SATURDAY AND A COLD FRONT IS EXPECTED ON SATURDAY. THE TIMING OF THE FRONT IS UNCERTAIN. IF THE FRONT ARRIVES LATER IN THE DAY THEN THERE WILL BE ENOUGH HEATING TO GENERATE SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:47 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 43 min |
| Jun 25, 7:04 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 25, 7:18 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 42 min |
| Jun 25, 7:33 PM EDT | Areal Flood Advisory | CLE | Lucas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.